Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 52, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 15, 2008, 9:13 AM CDT for Washington Parish, Louisiana. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2008, 9:13 AM CDT (14:13 UTC)
- Expired
- May 15, 2008, 9:45 AM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Washington Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 9:20 AM CDT | TSTM WND DMG | 5 W Bogalusa, LA | POSSIBLE TORNADO. NUMEROUS TREES DOWN NEAR LA 439 AND BILL BOOTY RD. |
| May 15, 9:20 AM CDT | TORNADO 1 | 4 Ene Enon, LA | AN EF1 TORNADO BEGAN ABOUT 4 MI ENE OF ENON TERMINATING ABOUT 6.5 MI ENE OF ENON. PATH LENGTH WAS 2.5 MI. PATH WIDTH WAS 100 YDS. DAMAGE CONSISTED MAINLY OF LARGE TREES SNAPPED IN HALF AND UPROOTED. LARGE METAL BUILDING WAS HEAVILY DAMAGED. TORNADO WAS ASSOCIA |
| May 15, 9:20 AM CDT | TORNADO | 4 Ene Enon, LA | AN EF1 TORNADO BEGAN ABOUT 4 MI ENE OF ENON TERMINATING ABOUT 6.5 MI ENE OF ENON. PATH LENGHT WAS 2.5 MI. PATH WIDTH WAS 100 YDS. DAMAGE CONSISTED MAINLY OF LARGE TREES SNAPPED IN HALF AND UPROOTED. LARGE METAL BUILDING WAS HEAVILY DAMAGED. TORNADO WAS ASSOCIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 4:16 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1782 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 151412
TORLIX
LAC117-151445-
/O.NEW.KLIX.TO.W.0052.080515T1413Z-080515T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
913 AM CDT THU MAY 15 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BOGALUSA...
* UNTIL 945 AM CDT
* AT 908 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES WEST OF
BOGALUSA...OR 10 MILES SOUTHEAST OF FRANKLINTON...MOVING EAST AT 45
MPH.
* THE TORNADO WILL BE NEAR...
BOGALUSA BY 920 AM CDT...
7 MILES SOUTH OF VARNADO BY 930 AM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON FOR
SOUTHERN MISSISSIPPI.
LAT...LON 3097 8978 3083 8979 3081 8982 3068 8989
3067 9002 3078 9015 3099 8998
TIME...MOT...LOC 1413Z 250DEG 39KT 3075 8997
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 15, 4:20 AM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, May 15, 4:20 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
420 AM CDT THU MAY 15 2008
.UPDATE...
TOR WATCH #325 ISSUED THIS MORNING WITH VALID TIMES OF 5AM TIL
11AM. CONDITIONS WILL WARRANT ISOLATED TORNADIC DEVELOPMENT MAINLY
DURING THE MORNING. CONDITIONS WILL THEN BEGIN TO EVOLVE INTO MORE
OF A HEAVY RAINFALL SCENARIO WITH ISOLATED SEVERE TS POSSIBLE WITH
LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAINFALL AND CONTINUOUS LIGHTNING
BEING THE MAJOR HAZARDS.
&&
.PREV DISCUSSION... /ISSUED 313 AM CDT THU MAY 15 2008/
SHORT TERM...
THE MAIN FOCUS TODAY WILL BE FLOODING ISSUES. THE FLOOD WATCH THAT
WAS ISSUED YESTERDAY WAS PLACES VERY WELL AND WILL SIMPLY BE
EXTENDED TO TAKE UP ALL SOUTH SHORE REAL ESTATE AS WELL. WILL NOT
EXTEND THE TIME OF THE WATCH YET SINCE CONFIDENCE ON HOW MUCH
RAINFALL WE GET TONIGHT IS SHAKY AT BEST.
CONDITIONS ARE RIPE FOR DEVELOPMENT THIS MORNING OVER THE WESTERN
PART OF LA AND THE WESTERN GULF. ALL SMALL DEVELOPING ACTIVITY
WILL MOVE NE WHILE LARGE AREAS OF CONVECTION WILL MOVE EAST. THE
STRONGEST OF THESE CONVECTIVE CENTROID TS AREAS WILL BE ABLE TO
MODIFY THE LOCAL ENVIRONMENTAL VALUES SUCH AS HELICITY. STORM
ENHANCED INFLOW WILL BE STRONGER THAN AREAS AWAY FROM THE INFLOW
CAUSING WINDS TO INCREASE QUITE A BIT WITH HEIGHT AND VEER AS
WELL. THIS MAY LEAD TO AN ISOLATED TORNADO WITH THE STRONGEST TS
TODAY BUT BY FAR WE WILL BE LOOKING AT TORRENTIAL DOWNPOURS. THE
STRONGEST TS WILL BE ABLE TO PRODUCE LARGE HAIL...STRONG DAMAGING
WINDS AND INTENSE CONTINUOUS LIGHTNING.
LONG TERM...
FRONT MOVES SLOWLY THROUGH THE AREA FRIDAY AND BRINGS SOME COOL
DRY AIR FOR THE WEEKEND AND THE FIRST PART OF THE NEW WORK WEEK.
AVIATION...
TS ACTIVITY WILL BE WIDESPREAD TODAY WITH NUMEROUS AREAS OF
TURBULANCE AND ISOLATED STRONG TO SEVERE TS POSSIBLY AFFECTING ONE
OR TWO TERMINALS. ACTIVITY WILL DECREASE THIS EVENING ONLY TO FIRE
AGAIN OVERNIGHT AND FINALLY MOVE OFFSHORE WITH THE COLD FRONT
FRIDAY MORNING.
MARINE...
STRONG TS WILL BEGIN TO MOVE ACROSS THE COASTAL WATERS TODAY AS A
COLD FRONT MOVES CLOSER TO THE AREA. SOME OF THESE TS WILL PRODUCE
STRONG WINDS TO 40+ KNOTS AND EXTREMELY HEAVY RAINFALL. LIGHTNING
WILL BE FREQUENT TO CONTINUOUS WITH THE STRONGEST ACIVITY AS WELL.
ONCE THE FRONT MOVES THROUGH...MODERATE NORTHERLY WINDS WILL FLOW
IN BRIEFLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 83 65 78 55 / 80 60 30 10
BTR 83 67 78 57 / 90 60 30 10
MSY 83 70 82 61 / 90 60 40 30
GPT 82 69 81 59 / 90 60 40 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ056>070.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ034>040-046>050.
GM...NONE.
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ080>082.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ068>071-077.
GM...NONE.
&&In the hours before
Special weather statement, May 15, 5:24 AM CDT, 3 hours 49 minutes before
LAZ046>050-056>058-151130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 524 AM CDT THU MAY 15 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND PEA SIZED HAIL MOVING ACROSS THE RIVER PARISHES... AT 519 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND PEA SIZED HAIL NEAR PLAQUEMINE...OR ABOUT 5 MILES SOUTHEAST OF BAYOU SORREL...MOVING NORTHEAST AT 25 TO 30 MPH. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO 2 TO 3 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 15, 6:15 AM CDT, 2 hours 58 minutes before
LAZ046-048>050-056-057-151215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 615 AM CDT THU MAY 15 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND PEA SIZED HAIL SOUTHWEST OF DONALDSONVILLE... AT 613 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH STRONG GUSTY WINDS AND PEA SIZED HAIL NEAR DONALDSONVILLE...OR ABOUT 4 MILES NORTH OF PAINCOURTVILLE...MOVING NORTHEAST AT 30 TO 40 MPH. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, May 15, 8:25 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
825 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG PLAQUEMINE 30.28N 91.24W
05/15/2008 IBERVILLE LA EMERGENCY MNGR
TREE BLOWN DOWN.
&&Local storm report, May 15, 8:55 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
855 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG HOUMA 29.58N 90.71W
05/15/2008 TERREBONNE LA NEWSPAPER
TREE ON TRAILER IN HOUMA
0810 AM TSTM WND DMG THIBODAUX 29.79N 90.82W
05/15/2008 LAFOURCHE LA NEWSPAPER
TWO TREES ON HOUSES
0830 AM TSTM WND DMG METAIRIE 30.00N 90.18W
05/15/2008 JEFFERSON LA PUBLIC
TIME ESTIMATED BASED ON RADAR. MAGNOLIA TREE 2 FT IN
DIAMETER UPROOTED.
&&
95The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:00 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 45 min |
| May 14, 7:32 PM CDT | Special Marine Warning | LIX | 88 min | |
| May 14, 7:40 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 50 min |
| May 14, 7:41 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Bernard | 49 min |
| May 14, 7:53 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 2 hr |
| May 14, 8:28 PM CDT | River Flood Warning | LIX | Saint Tammany | 25 hr |
| May 14, 8:28 PM CDT | River Flood Warning | LIX | Saint Tammany | 64 hr |
| May 14, 8:39 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, Iberville, Livingston, Pointe Coupee, Tangipahoa, West Baton Rouge | 2 hr |
| May 14, 9:24 PM CDT | River Flood Warning | LIX | Saint Tammany | 4 days |
| May 15, 4:16 AM CDT | River Flood Warning | LIX | Tangipahoa | 63 hr |
| May 15, 6:24 AM CDT | Special Marine Warning | LIX | 96 min | |
| May 15, 6:40 AM CDT | Flash Flood Warning | LIX | Livingston | 3 hr |
| May 15, 6:59 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge | 3 hr |
| May 15, 7:09 AM CDT | Flash Flood Warning | LIX | Tangipahoa | 3 hr |
| May 15, 7:23 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 67 min |
| May 15, 7:42 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Saint James | 63 min |
| May 15, 8:16 AM CDT | Severe Thunderstorm Warning | LIX | Livingston | 44 min |
| May 15, 8:17 AM CDT | Special Marine Warning | LIX | 88 min | |
| May 15, 8:24 AM CDT | Flash Flood Warning | LIX | Ascension | 2 hr |
| May 15, 8:27 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more | 48 min |
| May 15, 8:37 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 38 min |
| May 15, 8:50 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 40 min |
| May 15, 8:59 AM CDT | Special Marine Warning | LIX | 91 min | |
| May 15, 9:09 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 66 min |
| May 15, 9:15 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 15 min |
| May 15, 9:52 AM CDT | Special Marine Warning | LIX | 83 min | |
| May 15, 10:06 AM CDT | River Flood Warning | LIX | Tangipahoa | 14 hr |
| May 15, 10:24 AM CDT | Special Marine Warning | LIX | 96 min | |
| May 15, 10:43 AM CDT | River Flood Warning | LIX | East Baton Rouge | 13 hr |
| May 15, 11:06 AM CDT | Special Marine Warning | LIX | 84 min | |
| May 15, 11:33 AM CDT | Special Marine Warning | LIX | 87 min | |
| May 15, 12:25 PM CDT | Special Marine Warning | LIX | 35 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.